Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the lift-off constant for elastically supported plates


Authors: R. F. Bass, J. Horák and P. J. McKenna
Journal: Proc. Amer. Math. Soc. 132 (2004), 2951-2958
MSC (2000): Primary 35J40; Secondary 60J65
Published electronically: June 2, 2004
MathSciNet review: 2063115
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we continue the study begun by Kawohl and Sweers of the precise constant at which the elastic foundation supporting a bending plate can allow lift-off in the case of downward loading. We provide a number of numerical results and a rigorous result on a different counterexample than the one suggested in Kawohl and Sweers (2002). Important open problems are summarized at the conclusion.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J40, 60J65

Retrieve articles in all journals with MSC (2000): 35J40, 60J65


Additional Information

R. F. Bass
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269
Email: bass@math.uconn.edu

J. Horák
Affiliation: Department of Mathematics, University of Basel, Basel, Switzerland
Address at time of publication: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, D-50923 Köln, Germany
Email: jhorak@math.uni-koeln.de

P. J. McKenna
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269
Email: mckenna@math.uconn.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07428-3
PII: S 0002-9939(04)07428-3
Keywords: Lift-off constant, vibrating plate, beam, Brownian motion
Received by editor(s): January 7, 2003
Published electronically: June 2, 2004
Additional Notes: The research of the first author was partially supported by NSF grant DMS-9988496
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2004 American Mathematical Society